MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV (SMALL VEINS); PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV (SMALL VEINS); PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported the picc line had fractures.Resulted in unexpected or prolonged care for one patient.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak is confirmed; however, the exact cause is unknown.One 4 fr dual lumen powerpicc sv was returned for evaluation.An initial visual observation showed use residue on the returned sample.A split was observed in the extension leg tubing of the white lumen.The catheter was trimmed just distal to the molded joint.Both lumens of the returned catheter were flushed with a 12 ml syringe of water.Leakage was observed from the split in the extension leg of the white lumen, but no leaks were observed when the red lumen was flushed.A microscopic observation revealed the split in the extension tubing at the distal end of the white luer hub.The fracture surface of the split was observed to be flat but uneven and exhibited cracks/fissures and beach marks, which are suggestive of material fatigue.However, the exact cause of the observed damage in the returned sample is unknown.Possible contributing factors include pulling, twisting, and manipulation of the luer connector hub and/or extension leg.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SV (SMALL VEINS)
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21882911
Report Number3006260740-2025-02487
Device Sequence Number20799608
Product Code LJS
UDI-Device Identifier00801741027857
UDI-Public(01)00801741027857
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3274335
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown